Hail, Baca
- When
- April 16, 5:11 PM MST to 5:16 PM MST
- Where
- Baca County, 7.31 mi NNW of Springfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -102.690
A strong storm produced hail up to the size of pennies northwest of Springfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong storm produced hail up to the size of pennies northwest of Springfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 16, 4:46 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT THU APR 16 2015 .UPDATE... ISSUED AT 543 PM MDT THU APR 16 2015 UPDATED THE FORECAST TO INCLUDE TELLER COUNTY AND NORTHERN FREMONT COUNTY IN A WINTER STORM WARNING. MULTIPLE BANDS OF PRECIP EXPECTED TO ROTATE IN FROM THE SE TONIGHT...WITH VARIOUS MODELS SHOWING .7 TO 1.4 INCHES OF QPF. WITH COOLING TEMPS AFTER SUNSET EXPECT ROADS TO ICE OVER...LEADING TO HAZARDOUS TRAVEL IN THE WARNED AREAS. ROSE UPDATE ISSUED AT 423 PM MDT THU APR 16 2015 UPDATED THE FORECAST TO CANCEL THE RED FLAG FOR THE SAN LUIS VALLEY. SCATTERED SHOWERS ARE OVER THE VALLEY AND HUMIDITY IS NO LONGER CRITICAL. ROSE && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 356 PM MDT THU APR 16 2015 ...MODERATE TO HEAVY SNOW POSSIBLE FOR THE MOUNTAINS TONIGHT AND FRIDAY... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR THE FAR SOUTHEAST PLAINS AGAIN ON FRIDAY THOUGH THIS IS DEPENDENT ON HOW MUCH RAIN FALLS OVER THESE AREAS TONIGHT... ...MARGINAL POTENTIAL FOR SEVERE POSSIBLE FOR NORTHERN EL PASO AND KIOWA COUNTIES ON FRIDAY... STILL A HIGHLY DYNAMIC FORECAST AS MODELS HONE IN ON TRACK AND STRENGTH OF THE CLOSED LOW CURRENTLY ACROSS THE 4 CORNERS REGION. MODELS BOBBLE THE UPPER LOW SOUTHWARD A BIT THIS EVENING...THEN BACK TO THE NORTHEAST ACROSS THE CO/NM BORDER TONIGHT AS ENERGY ROTATES AROUND THE BASE OF THE UPPER LOW AND ACROSS CO. THEN IT MAKES STEADIER PROGRESS TO THE NORTHEAST INTO EAST CENTRAL CO ON FRIDAY. ALREADY SEEING ENHANCEMENT ACROSS THE SOUTHEAST MTS AND NRN NM AS THE NEXT IMPULSE APPROACHES. HRRR SEEMS TO HAVE PICKED UP ON THIS TREND FAIRLY WELL. WE SHOULD CONTINUE TO SEE SHOWERS FILL IN ACROSS THE SOUTHEAST MOUNTAINS...AND I-25 CORRIDOR...WITH SNOW LEVELS AROUND 6000-6500 FEET. SNOW LEVELS MAY ACTUALLY RISE A BIT FOR THE LOWER EASTERN SLOPES AS STRONG WAA OCCURS OVERNIGHT...WHICH COULD CAUSE A SWITCH BACK TO RAIN AT KCOS OVERNIGHT. HOWEVER...MTN AREAS SHOULD CONTINUE TO SEE SNOW AND HAVE EXPANDED ADVISORIES ACROSS MUCH OF THE MOUNTAIN AREAS. GIVEN THE CONVECTIVE POTENTIAL WITH THIS EVENINGS ROUND...CONCERNED THAT PORTIONS OF TELLER COUNTY COULD HIT WARNING CRITERIA...THOUGH DON'T THINK IT WILL BE WIDESPREAD ENOUGH ACROSS THE ZONE TO WARRANT AN UPGRADE. CENTRAL LAKE COUNTY COULD BE IN A SIMILAR BOAT...SO THESE AREAS WILL BE THE ONES TO WATCH CLOSELY. MEANWHILE...MODELS SHOW DEFORMATION BAND SNOW SPREADING WESTWARD INTO THE SOUTHWEST MOUNTAINS TONIGHT AND CONTINUING THROUGH FRIDAY. HAVE OPTED TO EXPAND ADVISORIES INTO THE LA GARITAS WHERE SNOW AMOUNTS ARE APPROACHING THE 6-12 INCH RANGE. STILL SOME QUESTION OVER THE EASTERN SAN JUANS THOUGH...COULD SEE A COUPLE INCHES FALL THERE TONIGHT...WITH ANOTHER 1-3 INCHES FALLING ON FRIDAY AS THE UPPER LOW WRAPS DEFORMATION BAND BACK TO THE SOUTHWEST ACROSS THE REGION. CONTEMPLATED AN ADVISORY FOR THIS REGION...BUT AM COMING UP SHY OF THE 6-12 INCHES NEEDED FOR A WINTER WX ADVISORY...THOUGH CERTAINLY SUBTLE CHANGES IN THE TRACK AND STRENGTH OF THE LOW COULD RESULT IN HEAVIER AMOUNTS FOR THIS REGION. STICKING TRUE TO THE GRIDS FOR NOW AND WILL LET LATER SHIFTS REASSESS. AS FOR SEVERE THUNDERSTORM POTENTIAL ACROSS THE PLAINS...APPEARS TIMING OF THE INITIAL WAVE THIS AFTERNOON WAS TOO QUICK FOR THE LOW LEVEL MOISTURE RETURN...AND NICE LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED AND PUSHED EASTWARD INTO KANSAS. HOWEVER AS SURFACE WINDS HAVE VEERED MORE EASTERLY DUE TO FALLING SFC PRESSURES ACROSS NEW MEXICO...40S AND LOWER 50 DEW POINTS HAVE PULLED WESTWARD INTO THE FAR SOUTHEAST PLAINS. ACTIVITY INCREASING ACROSS NORTHERN NEW MEXICO MAY STILL HAVE A CHANCE TO INTERACT WITH THIS MOISTURE TO PRODUCE SOME ISOLATED SEVERE THUNDERSTORMS...WITH HAIL AND GUSTY WINDS THE PRIMARY STORM THREATS. OVERNIGHT...LATEST HRRR HINTS AT ANOTHER ROUND CLIPPING BY BACA COUNTY DURING THE 8Z TO 09Z TIMEFRAME...AND EVEN SOME SPOTTY THUNDERSTORMS POSSIBLE AS FAR WEST AS THE I-25 CORRIDOR. SO THOUGH MAIN THREAT FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING...CAN'T RULE OUT A LOW GRADE SEVERE THREAT ACROSS THE FAR SOUTHEAST PLAINS EVEN DURING THE OVERNIGHT HOURS...THOUGH THUNDERSTORMS WILL TEND TO BE MORE ELEVATED. TOMORROW AS THE SURFACE LOW LIFTS INTO SOUTHEAST CO...COULD SEE SOME ISOLATED THUNDERSTORMS EVEN IN THE MORNING...AND LAPSE RATES WILL BE STEEP GIVEN THE MID LEVEL COOLING ASSOCIATED WITH THE SURFACE LOW. NAM12 SHOWS UP TO 1000 J/KG OF CAPE ACROSS NORTHERN PORTIONS OF THE SE PLAINS DURING THE MORNING...SO COULD HAVE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS ON FRIDAY. BY AFTERNOON...DRY AIR SPREADS INTO THE SOUTHEAST PLAINS AS SURFACE LOW LIFTS NORTHWARD. THIS PUTS THE AXIS OF BEST INSTABILITY ALONG THE NORTHERN FRINGES OF THE SOUTHEAST PLAINS BY AFTERNOON...PRIMARILY NORTHEAST EL PASO AND KIOWA COUNTIES. THESE AREAS ARE OUTLOOKED FOR A MARGINAL SEVERE THREAT TOMORROW...AND THIS LOOKS ON TARGET. COULD SEE THIS MARGINAL THREAT SLIPPING SOUTHWARD A BIT TO ACCOUNT FOR ANY STRONG MORNING CONVECTION. BUT AS DRY AIR EXPANDS NORTHWARD...SO DOES THE POTENTIAL FOR CRITICAL FIRE WEATHER PARAMETERS...ESPECIALLY ACROSS LAS ANIMAS...BACA...BENT...PROWERS... AND OTERO COUNTIES. THE MITIGATING FACTOR WILL BE THE POTENTIAL FOR RAINFALL TO WET FUELS TONIGHT OVER THESE SAME ZONES. GIVEN THIS POTENTIAL...HAVE NOT GONE OUT WITH A FIRE WEATHER WATCH...BUT IF PRECIPITATION DOESN'T MATERIALIZE ACROSS A WIDESPREAD ENOUGH AREA ACROSS THESE REGION...THEN LATER SHIFTS MAY NEED TO HOIST A RED FLAG WARNING. -KT .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 356 PM MDT THU APR 16 2015 FRIDAY NIGHT THROUGH SATURDAY...MODELS HAVE SHIFTED A BIT OVER THE PST 24 HRS...BUT STILL REMAIN FAIRLY CONSISTENT WITH THE PLACEMENT AND PATH OF THE UPPER LOW. FRIDAY NIGHT THE LOW PRESSURE SYSTEM IS FORECAST TO BE CENTERED RIGHT OVER COLORADO...THEN OVER THE NEXT 24 HRS IT WILL WOBBLE A BIT BEFORE SLOWLY EXITING THE STATE VIA THE EASTERN BORDER. THIS PATTERN WOULD IMPLY THAT THE MTS...ESPECIALLY THE CONTDVD...WILL GET THE BRUNT OF SNOWFALL...MAINLY THROUGH FRIDAY NIGHT. THEREFORE...ONGOING WINTER HIGHLIGHTS RUNNING THROUGH 12Z SATURDAY LOOK REASONABLE. SNOW AMOUNTS WILL THEN TAPER OVER OVER THE DAY SATURDAY AS TEMPS BEGIN TO WARM AND THE SYSTEM WEAKENS. ISOLATED TO SCATTERED SHOWERS ARE FORECAST FOR THE REMAINDER OF THE LOWER ELEVATIONS...AND TEMPS DO NOT LOOK PARTICULARLY COLD WITH MIN TEMPS IN THE 30S TO AROUND 40 F FOR THE PLAINS...AND MAX TEMPS SATURDAY IN THE MID 50S TO LOWER 60S. SUNDAY AND MONDAY...THE UPPER SYSTEM WEAKENS AND EXITS TO THE EAST LATE SATURDAY...WITH BRISK NW FLOW ALOFT THEN SETTLING IN ACROSS THE STATE. A COUPLE OF UPPER SHORTWAVES ARE EXPECTED TO DROP DOWN ACROSS THE STATE ON BOTH DAYS...KEEPING THE THREAT OF SHOWER ACTIVITY FOR THE CWA IN PLACE. LOOK FOR SCATTERED SHOWERS OVER THE HIGHER TERRAIN...AND ISOLATED SHOWERS FOR THE PLAINS...WITH MAX TEMPS BOTH DAYS HOVERING IN THE 50S TO NEAR 60 F. TUESDAY THROUGH THURSDAY...CONFIDENCE IS FAIRLY LOW FOR WHAT HAPPENS BEYOND MONDAY...THOUGH LONG RANGE MODELS SEEM TO AGREE ON THE QUESTION MARK. A TEMPORARY RIDGE BUILDS INTO THE DESERT SW STARTING TUE...HELPING TO LOWERING PCPN CHANCES AS WELL AS BOOSTING MAX TEMPS FOR THE PLAINS BACK INTO THE 70S. TWO SEPARATE UPPER CLOSED LOW SYSTEMS APPROACH STARTING WED NIGHT...ONE OVER THE PAC NW AND THE OTHER OVER S CA...BUT THIS PATTERN WILL MOST LIKELY GO THROUGH MULTIPLE ADJUSTMENTS BEFORE THEN. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 356 PM MDT THU APR 16 2015 CURRENTLY...VFR TO MVFR CONDITIONS FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS AS WELL AS FOR MUCH OF THE LOWER ELEVATIONS. FOR ELEVATIONS ABOVE ROUGHLY 7000 FT...IFR CONDITIONS PREVAILED DUE TO EXTENSIVE LOWER CLOUD COVER AND ONGOING SNOW SHOWERS. THE UPPER LOW WILL SLOWLY MOVE FROM THE SW QUAD TO THE CENTRAL PORTIONS OF THE STATE OVER THE NEXT 24 HRS...BRINGING WAVES OF RAIN/SNOW SHOWERS TO THE LOWER ELEVATIONS AND SNOW...HEAVY AT TIMES...TO THE MTS. EXPECT MVFR CONDITIONS FOR KPUB AND KALS OVER THE NEXT 24 HRS. KCOS IS EXPECTED TO DIP INTO IFR CONDITIONS THIS EVENING...THEN BRIEFLY DROP DOWN INTO LIFR AFTER 11Z TOMORROW MORN. CONDITIONS ACROSS THE HIGHER TERRAIN AND MT PASSES WILL REMAIN IFR TO LIFR. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MDT SATURDAY FOR COZ059-062- 063-074-075. WINTER WEATHER ADVISORY UNTIL 6 PM MDT FRIDAY FOR COZ077>079. WINTER STORM WARNING UNTIL 6 AM MDT SATURDAY FOR COZ058-060-061- 072-073-080-082. WINTER STORM WARNING UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR COZ076- 081. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR COZ066. WINTER WEATHER ADVISORY UNTIL 6 PM MDT FRIDAY FOR COZ084. && UPDATE...ROSE SHORT TERM...KT LONG TERM...MOORE AVIATION...MOORE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT THU APR 16 2015 COZ058>089-093>099-171730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1128 AM MDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER THE SAN LUIS VALLEY...ESPECIALLY WESTERN PORTIONS...AS HUMIDITIES DROP BELOW 15 PERCENT...ALONG WITH STRONG SOUTHERLY WINDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH THE MAIN THREAT BEING LIGHTNING AND GUSTY WINDS. THERE WILL ALSO BE THE POSSIBILITY OF ONE OR TWO SEVERE STORMS OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS KIOWA...BENT...PROWERS...AND BACA COUNTIES . THE MAIN SEVERE THREATS WILL BE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. SNOW WILL FALL OVER THE HIGHER MOUNTAIN AREAS TODAY...AND AGAIN TONIGHT AS THE TEMPERATURES COOL AND SNOW LEVELS FALL. SIGNIFICANT SNOWFALL IS EXPECTED OVER THE CENTRAL MOUNTAINS...THE PIKES PEAK AND TELLER COUNTY AREA AND OVER THE SANGRE DE CRISTO MOUNTAINS...ESPECIALLY THE NORTHERN SANGRES. LOWER ELEVATIONS NEAR THE MOUNTAINS WILL LIKELY SEE SOME LIGHT TO MODERATE ACCUMULATIONS OF SNOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL PASSING UPPER LEVEL DISTURBANCES WILL BE CAPABLE OF PRODUCING PERIODS OF RAIN AND HIGHER TERRAIN SNOW TO THE REGION THROUGH WEDNESDAY. LOCALLY HEAVY RAIN AND SNOW WILL BE POSSIBLE AT TIMES...ESPECIALLY INTO SATURDAY. IN ADDITION...PRIMARILY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WILL BE CAPABLE OF PRODUCING HAZARDOUS LIGHTNING...WIND GUSTS AROUND 40 MPH AT TIMES AND GENERALLY SMALL HAIL. AS ALWAYS...THE POTENTIAL FOR STRONGER STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY IN AND NEAR THE MOUNTAINS TODAY AND TONIGHT...AND WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. 31/27
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW 5 WSW WALSENBURG 37.59N 104.87W
04/16/2015 M2.0 INCH HUERFANO CO TRAINED SPOTTER
&&
MNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT THU APR 16 2015
COZ098-162315-
LAMAR VICINITY/PROWERS COUNTY CO-
447 PM MDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL
515 PM MDT...
AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF COOLIDGE...MOVING NORTH AT 30
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOLLY AND GRANADA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3770 10212 3769 10220 3806 10232 3809 10204
3770 10205
TIME...MOT...LOC 2247Z 172DEG 26KT 3778 10210
KTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 515 PM MDT THU APR 16 2015 COZ096-098-162345- EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO- 515 PM MDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND NORTHEASTERN PROWERS COUNTIES UNTIL 545 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLY...OR NEAR COOLIDGE...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLLY AND HARTMAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3795 10215 3828 10232 3834 10204 3798 10204 TIME...MOT...LOC 2314Z 160DEG 23KT 3805 10208 KT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 538 PM MDT THU APR 16 2015 COZ096-098-170015- EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO- 538 PM MDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND NORTHEASTERN PROWERS COUNTIES UNTIL 615 PM MDT... AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARTMAN...OR 13 MILES NORTHWEST OF COOLIDGE...MOVING NORTHWEST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTMAN AND BRISTOL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3819 10206 3805 10223 3826 10256 3845 10231 TIME...MOT...LOC 2338Z 135DEG 21KT 3817 10221 KT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 541 PM MDT THU APR 16 2015 COZ097-099-170030- SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 541 PM MDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA AND SOUTHERN BENT COUNTIES UNTIL 630 PM MDT... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRITCHETT...OR 10 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AREAS NEAR PRITCHETT. LAT...LON 3726 10268 3727 10290 3765 10292 3763 10259 TIME...MOT...LOC 2341Z 184DEG 24KT 3735 10279 LW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 7 NW SPRINGFIELD 37.49N 102.69W
04/16/2015 M0.75 INCH BACA CO TRAINED SPOTTER
&&
MNThe Pueblo radar (KPUX), 169 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572351.